MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. X-STREAM TUBING SETS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVOL INC., SUB. C.R. BARD, INC. X-STREAM TUBING SETS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 5552002
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported a fluid leak presented where the probe tip is attached to the nd handle (used for suction/irrigation) of the x-stream tubing set.The tubing set with the nd handle, excluding the probe tip was returned for evaluation.All the components of the returned sample were found to be in place with no damage/anomalies noted.Using a probe tip from the manufacturer's lab stock, simulated use evaluation of the returned tubing set was performed.During the evaluation, the probe tip attached to nd handle without issue, and the device was found to function as intended with no leaks identified.A simulated use test was performed to try and recreate the reported event.With the probe tip not being completely inserted on the bd handle it resulted in a fluid leak between the probe tip and nd handle interface.Fluid pressure resulted in the detachment of the probe tip.At this point fluid exited the device and did spray back towards the tester.Evaluation of the sample could only reproduce the reported failure when the probe tip was not fully engaged and locked onto the nd handle.As such this may have occurred due to a use of device issue.The instructions-for-use states: "the scrub nurse retains the trumpet valve handpiece and checks and tightens the knurled quick disconnect adapter at the front of the trumpet valve.The scrub nurse removes the protective sleeve from the included disposable tip and attaches this or another compatible probe tip to the trumpet valve by pushing the probe tip over the quick disconnect adapter until fully seated (on some tips a double click can be felt and/or heard)." no lot number has been provided; therefore, a review of the manufacturing records is not possible.Based on the reported event, limited information provided, and without the probe tip being returned for evaluation a definitive root cause cannot be determined, however, the most likely cause is user related.
 
Event or Problem Description
As reported, it is alleged that on (b)(6) 2020, during the use of the x-stream tubing set (used for suction/irrigation), fluid was noted to have exited the device at the tip attachment location and squirted on the surgeon's face, underneath the glasses.As per the customer's understanding, there was ¿cap¿ or ¿button¿ on the top of the device which was defective causing this to happen.It is unknown if the tip was securely fastened, confirmed with 2 audible clicks.There was no user/patient injury or medical intervention reported as a result of the problem experienced.

Brand Name
X-STREAM TUBING SETS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10400966
Report Number1213643-2020-07346
Device Sequence Number2991205
Product Code GCJ
UDI-Device Identifier00801741010095
UDI-Public(01)00801741010095
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K003790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5552002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2020
Initial Report FDA Received Date08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1